Category: 

What Is the Connection between Muscle Pain and Lipitor®?

Article Details
  • Written By: Solomon Branch
  • Edited By: Allegra J. Lingo
  • Last Modified Date: 20 November 2016
  • Copyright Protected:
    2003-2016
    Conjecture Corporation
  • Print this Article
Free Widgets for your Site/Blog
Snake charmers get snakes to “dance” because of the movement of their flute-like instruments, not their music.  more...

December 4 ,  1945 :  The United States Senate approved of US participation in the United Nations.  more...

Lipitor®, the brand name form of atorvastatin calcium, is a drug prescribed for people with high cholesterol. The connection between muscle pain and Lipitor® is the result of too much cholesterol being lost. Cholesterol has many functions in the body, including helping to build muscle tissue. If there is not enough cholesterol, muscles cannot repair themselves. The muscles may get painful and weak as a result.

The active ingredient in Lipitor® is atorvastatin. Lipitor® is part of a larger category of drugs known as statins, which are prescribed to lower the levels of low-density lipoprotein (LDL), the form of cholesterol associated with problems such as atheroscleroisis. Lowering the LDLs is aimed at reducing the possibilities of atherosclerosis, plaque build-up in the arteries, which can lead to heart attacks and other health issues.

There are several factors that contribute to the connection between muscle pain and Lipitor®. Cholesterol is responsible, among many other things, for building the cell membrane, which is the semi-permeable layer that covers every cell in the body. It also contains essential fatty acids (EFAs), another component in building muscle. Without enough cholesterol, the lack of EFAs causes nerve cells and neurons to expire, and the cell walls of the muscle cells cannot be rebuilt or repaired.

Ad

In addition to reducing cholesterol, Lipitor® and other statins reduce CoQ10. It is also responsible for helping the process that nourishes cell walls. This is also a factor in the connection between muscle pain and Lipitor®.

Muscle pain and Lipitor® do not always go hand-in-hand, but there are reports of it occurring in a small percentage of patients who take the drug. In addition to muscle pain, patients also report muscle fatigue and weakness. The muscle problems that arise with taking Lipitor® can also lead to more serious issues, such as kidney failure. Other drugs can also exacerbate the muscle pain that comes from taking Lipitor®.

If a patient experiences muscle pain, weakness, or fatigue that will not go away, a physician should be seen. The doctor may switch the patient to another statin or reduce the Lipitor® dosage. If the patient experiences other symptoms along with the muscle pain, such as fever, nausea and vomiting, dark-colored urine, or an allergic reaction, immediate medical attention should be sought. Those who are pregnant, breast-feeding, or have liver problems should not take Lipitor®. Certain diseases, such as diabetes, kidney problems, and thyroid issues, can be exacerbated by taking Lipitor®.

Ad

You might also Like

Recommended

Discuss this Article

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email